MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD¿ THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that dirt was found on the bd¿ threaded lock cannula before use.The following information was provided by the initial reporter, translated from (b)(6) to english: "this is a report about fm (dirt) found on the product before use.".
 
Event or Problem Description
It was reported that dirt was found on the bd¿ threaded lock cannula before use.The following information was provided by the initial reporter, translated from japanese to english: "this is a report about fm (dirt) found on the product before use.".
 
Additional Manufacturer Narrative
H6: investigation summary.Five photos and one sealed packaged threaded lock samples, confirmed to be from batch #0049322 (p/n 303369), were received.The sample was visually evaluated.The shield was observed to have numerous foreign matter particles embedded in the cannula¿s shield.The fm was identified as burnt plastic.Some particles were larger than level 3 in size, which is rejectable per product specification.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Per procedure, after start up, all molded parts are scrapped until no degraded plastic is observed.If this is not performed thoroughly a piece with this condition can get through.This type of defect is cosmetic and does not pose risk to the customer.Potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.No corrective actions are necessary based on the defective rate identified.Batch 0049322 is considered in compliance with our product specification requirements.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD¿ THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key10723511
Report Number1213809-2020-00734
Device Sequence Number1902360
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number303369
Device Catalogue Number303369
Device Lot Number0049322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date10/29/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown